Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can pain in thigh be side effect of warfarin?

My question is related to medication for afib. I have been on warfarin for approximately four years with an intervention period of 4 to 5 months. I am experiencing pain that started in the outer half of my right thigh and now is including my right calf. I am concerned that it may be an effect of the warfarin. I also have a lot of arthritis and possibly fibromyalgia. I am diabetic and have moderate kidney diasease with Hbp.. I have mentioned this pain several times to my Primary physician and he sent me to the rheumatologist with no help there. What should be my next step? Also is this a side effect from the Warfarin?
Sat, 12 Jul 2014
Report Abuse
General & Family Physician 's  Response
Hello
Warfarine is anticoagulant and it don't causes such type of pain as you mentioned in your query .
The side effects are nausea , vomiting , diarrhea , abdominal cramps purple toes , necrosis .
The pain in the muscles of thigh , now also in the calf muscles may be due to many reasons .
Because you are a diabetic patient , kidney patient , arthritis . This is very difficult to establish any diagnosis on this history of illness . In my opinion consult a physician and get his opinion with all relevant reports .
Hope this will help you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I ve been on warfarin for approximately one month for treatment of a PE, however, last night and the night before I have experienced pain in my...